Alert archive / Florida / Coastal Flood Statements in 2020
Coastal Flood Statement 24, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Nov 19, 2020, 9:03 AM EST for Monroe County, Florida. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2020, 9:03 AM EST (14:03 UTC)
- Expired
- Nov 20, 2020, 2:43 PM EST
- In force
- 30 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723 WHUS42 KKEY 191403 CFWKEY Coastal Hazard Message National Weather Service Key West FL 903 AM EST Thu Nov 19 2020 FLZ076-200400- /O.NEW.KKEY.CF.S.0024.201119T1403Z-201120T1000Z/ Monroe Upper Keys- 903 AM EST Thu Nov 19 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys, especially Bayside communities. * WHEN...Through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Water levels along Bayside communities of the Upper Keys have risen since Wednesday afternoon. Minor saltwater flooding is occurring and will continue. Little or no relief is expected during low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
3 follow-up statements
161 WHUS42 KKEY 200313 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1013 PM EST Thu Nov 19 2020 FLZ076-201000- /O.CON.KKEY.CF.S.0024.000000T0000Z-201120T1000Z/ Monroe Upper Keys- 1013 PM EST Thu Nov 19 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys, especially Bayside communities. * WHEN...Through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding is occurring and will continue. Little or no relief is expected during low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
356 WHUS42 KKEY 200904 CFWKEY Coastal Hazard Message National Weather Service Key West FL 404 AM EST Fri Nov 20 2020 FLZ076-202200- /O.EXT.KKEY.CF.S.0024.000000T0000Z-201120T2200Z/ Monroe Upper Keys- 404 AM EST Fri Nov 20 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys, especially Bayside communities. * WHEN...In effect. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding is occurring and will continue. Little or no relief is expected during low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
574 WHUS42 KKEY 201943 CFWKEY Coastal Hazard Message National Weather Service Key West FL 243 PM EST Fri Nov 20 2020 FLZ076-202045- /O.CAN.KKEY.CF.S.0024.000000T0000Z-201120T2200Z/ Monroe Upper Keys- 243 PM EST Fri Nov 20 2020 The Coastal Flood Statement for the Upper Keys is cancelled. $$ CLR
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 19, 6:00 AM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Nov 19, 6:00 AM EST, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Key West FL 600 AM EST Thu Nov 19 2020 .DISCUSSION... .CURRENTLY... Current surface analysis depicts a strong 1038 mb dome of high pressure centered near the North Carolina-Virginia border. Infrared satellite highlights partly to mostly cloudy skies across the Florida Keys island chain. With temperatures in the low 70s and dewpoints in the low to mid 60s, the radar is void of any precipitation echoes across both the island chain and the entire Florida Keys nearshore and offshore coastal waters. Northeast winds remain strong sustained at 25 to 30 mph with frequent gusts near 35 mph. .SHORT TERM...(Today through Saturday night) The main story in the short term will continue to be the strong pressure gradient between the aforementioned high pressure and a dying frontal boundary south of the Straits of Florida. A wind advisory remains in effect for the entire Florida Keys island today. Although winds will gradually slacken with time, expect windy conditions to continue through Saturday. In terms of precipitation, rain chances will be slight at best for the duration of the short term, with near or below low-level moisture in place and a lack of any substantial forcing for ascent. .LONG TERM...(Sunday through Wednesday) The dominant high will weaken and gradually move offshore over the weekend. As a result, winds will continue to slacken in the long-term. A secondary area of high pressure will build across the eastern third of the United States early next week, resulting in continued northeasterly to easterly flow across the island chain. Forecast soundings indicate a continued lack of any substantial low- level moisture in the long term. Given this and the lack of any cold fronts making it through the Florida Peninsula in the foreseeable future, expecting near climatological temperatures and rain chances, with highs in the low to mid 80s, lows in the low to mid 70s, and only slight chances of rain during each forecast period. && .MARINE... Strong high pressure will remain in place over the southeastern United States. This will result in continued strong northeasterly breezes across the Florida Keys coastal waters through Saturday. A Gale Warning will remain in effect for most of the coastal waters today, with the exception of the Florida Bay, where a Small Craft Advisory will remain in place. Despite a slackening of winds over the weekend, Small Craft Advisories will likely need to be retained for most if not all of the FLorida Keys waters through at least Saturday. && .AVIATION... Until 00z/the, despite occasional ceilings between 040- 050, VFR conditions will prevail at the Key West and Marathon terminals. Northeast winds near 20 knots with gusts of 25 to 30 knots are anticipated at the Island Airports. && .CLIMATE... In 1951, the daily record low temperature of 57 degrees was recorded in Key West. Temperature records date back to 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...Wind Advisory for FLZ076>078. GM...Gale Warning for GMZ032>035- 042>044-052>055-072>075. Small Craft Advisory for GMZ031. && Public/Marine/Fire...BT Aviation/Nowcasts....APA Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 19, 5:36 AM EST, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 536 AM EST Thu Nov 19 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-201045- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 536 AM EST Thu Nov 19 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Gale Warning is in effect for the Straits of Florida, Hawk Channel, Bayside, and Gulf waters through this afternoon. A Small Craft Advisory is in effect for the Florida Bay through this afternoon. A Wind Advisory also remains in effect for the Florida Keys island chain. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Although winds will gradually slacken tonight, a Small Craft Advisory will likely be required through much of the weekend. Due to strong northeast to east breezes and potential growing tide anomalies, a Coastal Flood Statement may be needed for portions of the Island Chain this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.